Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 108, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 23, 2016, 5:47 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2016, 5:47 PM MST (00:47 UTC)
- Expired
- Aug 23, 2016, 8:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 83 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
911
WGUS55 KVEF 240047
FFWVEF
AZC015-240345-
/O.NEW.KVEF.FF.W.0108.160824T0047Z-160824T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
547 PM MST TUE AUG 23 2016
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN MOHAVE COUNTY IN NORTHWESTERN ARIZONA...
* UNTIL 845 PM MST
* AT 546 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KAIBAB AND PIPE SPRING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3690 11257 3682 11260 3681 11260 3678 11262
3676 11262 3676 11292 3688 11290 3700 11282
3700 11256 3690 11256
$$
BP2 follow-up statements
670
WGUS75 KVEF 240115
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 PM MST TUE AUG 23 2016
AZC015-240345-
/O.CON.KVEF.FF.W.0108.000000T0000Z-160824T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
615 PM MST TUE AUG 23 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM MST FOR
NORTHEASTERN MOHAVE COUNTY...
AT 612 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. AN AUTOMATED RAIN GAUGE NEAR
MOCCASIN ALONG PIPE SPRINGS ROAD REPORTED OVER A HALF AN INCH OF
RAIN SINCE 500 PM MST. RADAR ESTIMATED HEAVIER RAIN FELL NORTH OF
MOCCASIN. FLASH FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KAIBAB, PIPE SPRING AND MOCCASIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3690 11257 3682 11260 3681 11260 3678 11262
3676 11262 3676 11292 3688 11290 3700 11282
3700 11256 3690 11256
$$
BP123
WGUS75 KVEF 240337
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
837 PM MST TUE AUG 23 2016
AZC015-240347-
/O.EXP.KVEF.FF.W.0108.000000T0000Z-160824T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
837 PM MST TUE AUG 23 2016
...THE FLASH FLOOD WARNING FOR NORTHEASTERN MOHAVE COUNTY WILL EXPIRE
AT 845 PM MST...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3690 11257 3682 11260 3681 11260 3678 11262
3676 11262 3676 11292 3688 11290 3700 11282
3700 11256 3690 11256
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 2:50 PM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 23, 2:50 PM MST, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 250 PM PDT TUE AUG 23 2016 .SYNOPSIS...Scattered thunderstorms are possible through this evening across southern Nevada and northwest Arizona and Inyo County in California. Generally dry conditions are expected Wednesday across the region. Thunderstorm chances will return to the forecast for the southern Great Basin and northwest Arizona Thursday through Saturday. && .DISCUSSION...Tonight through Tuesday. Showers and thunderstorms were developing about as expected this afternoon...mainly over higher terrain north and east of Las Vegas. Models indicate this activity continuing through the evening as cells track generally southeastward. A couple of the hi-res models have been showing activity tracking southeast out of Inyo County and the southern Great Basin across Clark and the northern two thirds of Mohave County through midnight...possibly hitting the Las Vegas Valley and possibly lingering after midnight in portions of Mohave County. Most of the area will be fairly dry and stable Wednesday under northwest flow. There is still an outside chance of an afternoon thunderstorms in northern Mohave County and over the Sierra. The next mid/upper level trough will drop down over Nevada Thursday and linger through Saturday leading to scattered thunderstorms over mainly Lincoln and Mohave Counties. High pressure will push into southern California Sunday and Monday with dry conditions area wide and warming temperatures. The high may linger through Tuesday although the ECMWF brings a trough into the Pacific Northwest, suppressing the high. Kept dry conditions in the forecast for Tuesday with temperatures a little above normal. && .AVIATION...For McCarran...Mainly light winds favoring typical diurnal trends through Wednesday. Thunderstorms are possible in the Peach Springs, Mormon Mesa, and Beatty corridors through this evening and thunderstorms cannot be totally ruled out at the terminal this evening. Gusty and erratic winds are possible due to thunderstorm activity. Areas of mechanical turbulence should be expected near thunderstorm activity. For the rest of southern Nevada...northwest Arizona...and southeast California...Mainly light winds favoring typical diurnal trends through 00z today. Gusty and erratic thunderstorm outflow winds will be possible across much of the region by 00-03z. Scattered showers and thunderstorms mainly north of Las Vegas late this afternoon will track southeast this evening and could persist across Mohave County until the early morning hours of Wednesday. Mainly dry conditions are expected Wednesday. Areas of mechanical turbulence should be expected near thunderstorm activity. && .SPOTTER INFORMATION STATEMENT...Thunderstorms will be less widespread today, and mainly over the mountains. However, spotters are encouraged to report significant weather according to standard operating procedures. && Harrison For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 23, 3:56 PM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
356 PM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 2 SSW EAGLE VALLEY RESE 37.99N 114.22W
08/23/2016 U0.50 INCH LINCOLN NV PUBLIC
STAFF MEMBER AT THE EAGLE VALLEY RESORT
REPORTED HALF INCH HAIL THAT LASTED FOR
ABOUT 15 TO 20 MINUTES. .
&&
ASGLocal storm report, Aug 23, 4:10 PM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 7 SSE EAGLE VALLEY RESE 37.92N 114.17W
08/23/2016 U66 MPH LINCOLN NV MESONET
IMMEGRATION WASH MESONET RECORDED A WIND
GUST OF 66 MPH. TIME BASED ON HAIL REPORTS
AND RADAR ESTIMATION. .
&&
ASGLocal storm report, Aug 23, 4:10 PM MST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
410 PM PDT TUE AUG 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 7 SSE EAGLE VALLEY RESE 37.92N 114.17W
08/23/2016 U66 MPH LINCOLN NV MESONET
IMMIGRATION WASH MESONET RECORDED A WIND
GUST OF 66 MPH. TIME BASED ON HAIL REPORTS
AND RADAR ESTIMATION.
&&
ASGNearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.